• Terri's Avatar

    Terri asked a questionSkin Cancer - Melanoma

    Vitamin D level

    7 answers
  • Terri's Avatar

    Terri asked a questionSkin Cancer - Melanoma

    Jumping out of my skin with my thyroid

    7 answers
    • Terri's Avatar
      Terri

      I followed up with my endocrinologist and she said that in 6 weeks they will reassess my dosage. It is just over a week from my surgery. Cancer on both sides of my thyroid. Glad it wasn't my melanoma!!!

      2 months ago
    • legaljen1969's Avatar
      legaljen1969

      Sounds definitely like a dosage issue. I have had hypothyroidism since I was a small child. It doesn't seem to be common to have a lifelong thyroid issue, but I guess I had to do SOMETHING in this world to be different. LOL
      Anyhow, I don't know specifically what you mean about "feeling crazy" but being more emotional than usual is often one of my signs that I need to get my thyroid levels checked. It sounds like your endocrinologist is on top of things and hopefully you be rechecked promptly at six weeks. Maybe they are just waiting to see how the current dosage pans out. That said, if you get where you feel any way that you are not comfortable, be your own advocate and insist on having your levels tested sooner.
      Being under care of an endocrinologist should definitely help you stay on top of this. We all have to be our own advocate at times. Remember, it is called the "practice" of medicine for a reason. Doctors are not gods nor do they know everything. We know our bodies best and we know when something feels "off." I am terrible about letting myself second guess my instincts, but with my thyroid- since I am so used to my primary care doctors not believing me, I am all over them about testing. And I will say I probably have a 90% track record of being right.

      2 months ago
    • Terri's Avatar
      Terri

      Thank you for the great advice

      2 months ago
  • Terri's Avatar

    Terri asked a questionSkin Cancer - Melanoma

    Just got diagnosed with thyroid cancer

    7 answers
    • Molly72's Avatar
      Molly72

      Several at the same time, others one at a time.
      Some of us lose count, along with our patience and nerves!

      4 months ago
    • Terri's Avatar
      Terri

      I think it is papillary. I am going to talk to oncologist today. I had a pet scan. wish me luck!

      4 months ago
    • meyati's Avatar
      meyati

      unfortunately, many people get more than one cancer. Sometimes the chemo or radiation sets off a different type of cancer all together.

      4 months ago
  • Terri's Avatar

    Terri asked a questionSkin Cancer - Melanoma

    Colon cancer question

    • JaneA's Avatar
      JaneA

      This is a major surgery. It will probably take her a while to recover. Be patient with her, yet encourage her to try to sit up and walk if she can. Sitting up and walking help prevent blood clots in the legs - a pretty common complication of a surgery like this. Best wishes.

      4 months ago
    • cllinda's Avatar
      cllinda

      Compression stockings can help prevent blood clots. Ask her doctor.

      4 months ago
    • po18guy's Avatar
      po18guy

      Ask the medical team for suggestions, as they have probably dealt with something similar. Most facilities have patient and caretaker advisors and advocates who can be a wealth of knowledge.

      After any surgery, infection and bleeding are the enemy. Thus, it is crucial to interact with the surgical team regarding any problems and to ensure that her temperature is monitored and meds are given on schedule.

      4 months ago